A case series of patients on chemotherapy with dyspnoea and pulmonary infiltrates

    loading  Checking for direct PDF access through Ovid

Abstract

Clinicians often assume that patients who develop pulmonary symptoms and radiographic infiltrates while receiving cytotoxic chemotherapy have opportunistic pulmonary infection or chemotherapy-related interstitial lung disease. We describe two cases of rare complications of commonly used chemotherapeutic agents (gemcitabine-induced eosinophilic pneumonia and rituximab-induced hypersensitivity pneumonitis) that vindicate this assumption but a third case of scleroderma-associated interstitial lung disease that became clinically manifest in a patient who was receiving chemotherapy. The latter case highlights the need for vigilance for other causes of interstitial lung disease in patients receiving chemotherapy.

Related Topics

    loading  Loading Related Articles